Alert archive / Maine / Gale Warnings in 2019

Gale Warning 21, NWS Gray, ME

October 9, 2019

NWS Gray, ME issued this gale warning at Oct 9, 2019, 3:16 PM EDT. It took effect at Oct 10, 2019, 8:00 AM EDT. It was in force for 47 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 9, 2019, 3:16 PM EDT (19:16 UTC)
In effect from
Oct 10, 2019, 8:00 AM EDT
Expired
Oct 12, 2019, 6:35 AM EDT
In force
47 hr
Issued by
NWS Gray, ME

The text

As transmitted.

125 
WHUS71 KGYX 091916
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
316 PM EDT Wed Oct 9 2019

ANZ152-154-100930-
/O.CAN.KGYX.SC.Y.0076.000000T0000Z-191010T1000Z/
/O.UPG.KGYX.GL.A.0013.191010T1000Z-191011T1000Z/
/O.NEW.KGYX.GL.W.0021.191010T1200Z-191012T0000Z/
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
316 PM EDT Wed Oct 9 2019

...GALE WARNING IN EFFECT FROM 8 AM THURSDAY TO 8 PM EDT FRIDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Gray has issued a Gale Warning,
which is in effect from 8 AM Thursday to 8 PM EDT Friday. The
Small Craft Advisory has been cancelled. The Gale Watch is no
longer in effect.

* WINDS...Northeast 20 to 30 kt with gusts up to 40 kt.

* SEAS...11 to 16 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ150-100930-
/O.EXT.KGYX.SC.Y.0076.000000T0000Z-191012T0000Z/
/O.CAN.KGYX.GL.A.0013.191010T1000Z-191011T1000Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
316 PM EDT Wed Oct 9 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT FRIDAY...
...GALE WATCH IS CANCELLED...

The National Weather Service in Gray has cancelled the Gale
Watch.

* WINDS...Northeast 15 to 25 kt with gusts up to 30 kt.

* SEAS...8 to 13 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

ANZ151-153-100930-
/O.NEW.KGYX.SC.Y.0077.191010T1200Z-191012T0000Z/
Penobscot Bay-Casco Bay-
316 PM EDT Wed Oct 9 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THURSDAY TO 8 PM EDT
FRIDAY...

The National Weather Service in Gray has issued a Small Craft
Advisory, which is in effect from 8 AM Thursday to 8 PM EDT
Friday.

* WINDS...Northeast 15 to 20 kt with gusts up to 30 kt.

* SEAS...5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
7 follow-up statements
362 
WHUS71 KGYX 100243
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
1043 PM EDT Wed Oct 9 2019


ANZ152-154-101200-
/O.CON.KGYX.GL.W.0021.191010T1200Z-191012T0000Z/
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
1043 PM EDT Wed Oct 9 2019

...GALE WARNING REMAINS IN EFFECT FROM 8 AM THURSDAY TO 8 PM EDT
FRIDAY...

* WINDS...Northeast 20 to 30 kt with gusts up to 40 kt.

* SEAS...11 to 16 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ151-153-101200-
/O.CON.KGYX.SC.Y.0077.191010T1200Z-191012T0000Z/
Penobscot Bay-Casco Bay-
1043 PM EDT Wed Oct 9 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THURSDAY TO
8 PM EDT FRIDAY...

* WINDS...Northeast 15 to 20 kt with gusts up to 30 kt.

* SEAS...5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

ANZ150-101200-
/O.CON.KGYX.SC.Y.0076.000000T0000Z-191012T0000Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
1043 PM EDT Wed Oct 9 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY...

* WINDS...Northeast 15 to 25 kt with gusts up to 30 kt.

* SEAS...8 to 13 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
140 
WHUS71 KGYX 100636
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
236 AM EDT Thu Oct 10 2019


ANZ152-154-102045-
/O.CON.KGYX.GL.W.0021.191010T1200Z-191012T0000Z/
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
236 AM EDT Thu Oct 10 2019

...GALE WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
EDT FRIDAY...

* WINDS...Northeast 20 to 30 kt with gusts up to 40 kt.

* SEAS...11 to 16 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ151-153-102045-
/O.CON.KGYX.SC.Y.0077.191010T1200Z-191012T0000Z/
Penobscot Bay-Casco Bay-
236 AM EDT Thu Oct 10 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 8 PM EDT FRIDAY...

* WINDS...Northeast 15 to 20 kt with gusts up to 30 kt.

* SEAS...5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

ANZ150-102045-
/O.CON.KGYX.SC.Y.0076.000000T0000Z-191012T0000Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
236 AM EDT Thu Oct 10 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY...

* WINDS...Northeast 20 to 25 kt with gusts up to 30 kt.

* SEAS...9 to 14 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
263 
WHUS71 KGYX 101846
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
246 PM EDT Thu Oct 10 2019

ANZ152-154-110900-
/O.CON.KGYX.GL.W.0021.000000T0000Z-191012T0000Z/
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
246 PM EDT Thu Oct 10 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY...

* WINDS...Northeast 20 to 30 kt with gusts up to 35 kt.

* SEAS...9 to 14 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ151-153-110900-
/O.CON.KGYX.SC.Y.0077.000000T0000Z-191012T0000Z/
Penobscot Bay-Casco Bay-
246 PM EDT Thu Oct 10 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY...

* WINDS...Northeast 10 to 20 kt with gusts up to 30 kt.

* SEAS...4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

ANZ150-110900-
/O.CON.KGYX.SC.Y.0076.000000T0000Z-191012T0000Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
246 PM EDT Thu Oct 10 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY...

* WINDS...Northeast 15 to 25 kt with gusts up to 30 kt.

* SEAS...9 to 14 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
332 
WHUS71 KGYX 110658
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
258 AM EDT Fri Oct 11 2019

ANZ152-154-112100-
/O.CON.KGYX.GL.W.0021.000000T0000Z-191012T0000Z/
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
258 AM EDT Fri Oct 11 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WINDS...Northeast 20 to 30 kt with gusts up to 35 kt.

* SEAS...11 to 16 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ151-153-112100-
/O.EXT.KGYX.SC.Y.0077.000000T0000Z-191012T0900Z/
Penobscot Bay-Casco Bay-
258 AM EDT Fri Oct 11 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT SATURDAY...

* WINDS...Northeast 10 to 20 kt with gusts up to 30 kt.

* SEAS...4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

ANZ150-112100-
/O.EXT.KGYX.SC.Y.0076.000000T0000Z-191013T0800Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
258 AM EDT Fri Oct 11 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT SUNDAY...

* WINDS...Northeast 20 to 30 kt with gusts up to 30 kt.

* SEAS...11 to 16 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
020 
WHUS71 KGYX 111930
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
330 PM EDT Fri Oct 11 2019

...STRONG NORTHEASTERLY FLOW WILL CONTINUE THROUGH TONIGHT...

ANZ150-120930-
/O.UPG.KGYX.SC.Y.0076.000000T0000Z-191013T0800Z/
/O.EXB.KGYX.GL.W.0021.000000T0000Z-191012T0900Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
330 PM EDT Fri Oct 11 2019

...GALE WARNING IN EFFECT UNTIL 5 AM EDT SATURDAY...

The National Weather Service in Gray has issued a Gale Warning,
which is in effect until 5 AM EDT Saturday. The Small Craft
Advisory is no longer in effect.

* WINDS...Northeast 20 to 30 kt with gusts up to 40 kt.

* SEAS...11 to 16 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ152-154-120900-
/O.EXT.KGYX.GL.W.0021.000000T0000Z-191012T0900Z/
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
330 PM EDT Fri Oct 11 2019

...GALE WARNING NOW IN EFFECT UNTIL 5 AM EDT SATURDAY...

* WINDS...Northeast 20 to 30 kt with gusts up to 40 kt.

* SEAS...11 to 16 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ151-153-120900-
/O.CON.KGYX.SC.Y.0077.000000T0000Z-191012T0900Z/
Penobscot Bay-Casco Bay-
330 PM EDT Fri Oct 11 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
SATURDAY...

* WINDS...Northeast 15 to 20 kt with gusts up to 30 kt.

* SEAS...5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
767 
WHUS71 KGYX 120710
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
310 AM EDT Sat Oct 12 2019

ANZ150-152-154-121100-
/O.EXT.KGYX.GL.W.0021.000000T0000Z-191012T1100Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
310 AM EDT Sat Oct 12 2019

...GALE WARNING NOW IN EFFECT UNTIL 7 AM EDT THIS MORNING...

* WINDS...Northeast 20 to 25 kt with gusts up to 35 kt.

* SEAS...12 to 17 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ151-122000-
/O.EXT.KGYX.SC.Y.0077.000000T0000Z-191012T2000Z/
Penobscot Bay-
310 AM EDT Sat Oct 12 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...Northeast 10 to 20 kt with gusts up to 30 kt.

* SEAS...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

ANZ153-122115-
/O.EXT.KGYX.SC.Y.0077.000000T0000Z-191013T0900Z/
Casco Bay-
310 AM EDT Sat Oct 12 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT SUNDAY...

* WINDS...North 5 to 15 kt with gusts up to 25 kt.

* SEAS...4 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
009 
WHUS71 KGYX 121035
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
635 AM EDT Sat Oct 12 2019

ANZ150-152-154-130045-
/O.CAN.KGYX.GL.W.0021.000000T0000Z-191012T1100Z/
/O.EXB.KGYX.SC.Y.0077.000000T0000Z-191013T2100Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
635 AM EDT Sat Oct 12 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT SUNDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Gray has issued a Small Craft
Advisory, which is in effect until 5 PM EDT Sunday. The Gale
Warning has been cancelled.

* WINDS...North 15 to 25 kt with gusts up to 30 kt.

* SEAS...11 to 16 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

ANZ151-122000-
/O.CON.KGYX.SC.Y.0077.000000T0000Z-191012T2000Z/
Penobscot Bay-
635 AM EDT Sat Oct 12 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...Northeast 10 to 15 kt with gusts up to 30 kt.

* SEAS...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

ANZ153-130045-
/O.CON.KGYX.SC.Y.0077.000000T0000Z-191013T0900Z/
Casco Bay-
635 AM EDT Sat Oct 12 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY...

* WINDS...North 5 to 15 kt with gusts up to 25 kt.

* SEAS...4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Oct 9, 9:09 AM EDT, 6 hours 7 minutes earlier.

Area forecast discussion, Oct 9, 9:09 AM EDT, 6 hours 7 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Gray ME
909 AM EDT Wed Oct 9 2019

.SYNOPSIS...
High pressure will build to our north for the next few days.
Meanwhile...an area of low pressure will strengthen off the mid
Atlantic coast. The circulation between these two systems will
bring a gusty northeast flow to the region later today into the
upcoming weekend. Clouds from the ocean low will spread into
southern and coastal sections later today with the best chance
for rain confined to southern and coastal sections. The remainder
of the area should remain dry with high pressure in control. By
Saturday...high pressure will exit into the maritimes allowing
moisture from the ocean low and an approaching cold front from
the Great Lakes to overspread the entire area. A ridge of high
pressure and drier air should arrive for the second half of the
holiday weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Update...Minor changes to the forecast to account for latest
observational trends. Not really expecting any chance of
showers until mid to late afternoon...as the best forcing
remains over Srn New England.

Prev Disc...
At 06z...a 1031 millibar high was centered over Quebec. A 1009
millibar low was centered well offshore of the DELMARVA. With
the exception of a few high clouds...GOES imagery showed clear
skies across the area. Light winds and clear skies were allowing
stratus and fog to develop across many inland valley locations.
For today...the high center builds to our north with dry weather
and sunshine the rule for much of the area. A shortwave impulse
currently over the Midwest will close off as it approaches the
mid Atlantic coast later today. This feature will help to nudge
the ocean low further north with the northern periphery of the
cloud shield reaching southern and coastal sections later today
along with a chance for showers. High temperatures will be
around 60.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
Tonight and Thursday the high remains firmly anchored to our
north limiting the northward extent of the moisture shield from
the ocean low. Northern areas should remain partly cloudy while
the remainder of the area sees thickening clouds with the most
widespread shower activity limited to southern New Hampshire and
extreme southwest Maine. The tightening pressure gradient will
bring strengthening northeast winds that will gust up to 30 mph
at times...especially along the coast. The strengthening onshore
flow will bring building seas and possibly some splash-over or
minor beach erosion by the time of the late Thursday evening
high tide south of Portland. Astronomical tides are relatively
low which should help mitigate any impacts. The building seas
may also bring an increased risk of rip currents.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Ocean storm south of New England and potential northward
advancement of rain shield and associated PoPs continues to be
the main concern through the weekend. From an experience
perspective, these rex block situations usually have very tight
precipitation gradients which are oftentimes a little farther
south than modeled. This time will likely be no different, with
most of our forecast area spared of heavy rain and strong winds.
However, the Seacoast of NH and portions of the coast of maine
could see gusts around 40 MPH centered around Thursday night and
Friday.

The 00z ECMWF and GFS are in good agreement with leaving
our forecast area largely dry, with most of the precipitation
falling over the southeast coast of New England. Have sided with
the consensus of these two models, with a tight PoP gradient over
our southernmost zones. Increased PoPs a little bit area- wide on
Saturday as the upper trough opens up as kicker to the west moves
toward the region, but even then we are talking about light
amounts of rain. Thereafter, the best chances for substantial rain
appears to be mid next week, but confidence is low due to
significant model disagreement.

&&

.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
Short Term /Through Thursday/...Lcl IFR through 12z today in
valley stratus and fog. Sct MVFR tonight SE NH and extreme SW ME
in cigs and sct -shra. Areas of MVFR in cigs and shra on Thu SE
NH and extreme SW ME with VFR elsewhere. increasing NE winds
will gust up to 30 KT at times at coastal terminals late tonight
and Thursday.

Long Term...Mainly MVFR expected on coastal plain Thursday night
into Saturday, with VFR and pockets of MVFR well inland.

&&

.MARINE...
Short Term /Through Thursday/...Northeast flow will increase as
the gradient tightens between high pressure centered to our
north and an ocean low off the mid Atlantic coast. SCA conditions
are likely by later today over the open waters. By Thursday
morning...gusts to gale are possible open waters with SCA's for
the bays. A Gale watch has been posted for the open waters for
Thursday and Thursday night.

Long Term...High-end SCA to low-end gale conditions are likely
on the ocean waters Thursday night through Friday night before
gradually subsiding over the weekend. Seas will remain high
through the weekend.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Gale Watch from Thursday morning through late Thursday night
     for ANZ150-152-154.
     Small Craft Advisory until 6 AM EDT Thursday for ANZ150-152-
     154.

&&

NEAR TERM...Legro
Hazardous weather outlook, Oct 9, 3:10 AM EDT, 12 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
310 AM EDT Wed Oct 9 2019

MEZ023>028-NHZ014-100715-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Coastal Rockingham-
310 AM EDT Wed Oct 9 2019

This Hazardous Weather Outlook is for south central Maine,
southwest Maine and southern New Hampshire.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The threat for high surf and dangerous rip currents will increase
today through the weekend as an offshore storm generates large waves
that will move toward the Maine and New Hampshire coastline.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ007>009-012>014-018>022-NHZ001>013-015-100715-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Northern Coos-Southern Coos-Northern Grafton-Northern Carroll-
Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap-
Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham-
Western And Central Hillsborough-
310 AM EDT Wed Oct 9 2019

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150-152-154-100715-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
310 AM EDT Wed Oct 9 2019

...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY
NIGHT...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ151-153-100715-
Penobscot Bay-Casco Bay-
310 AM EDT Wed Oct 9 2019

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

An ocean storm will begin to develop off the Mid Atlantic coast
tonight and slowly move Northeast. While it is expected to remain
away from the local waters, brisk northeast winds are forecast for
most of the second half of the week. Wind gusts near gale force and
hazardous seas are expected during this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 3:01 AM EDTGale WatchGYX12 hr
Oct 9, 3:16 PM EDTSmall Craft AdvisoryGYX3 days
Oct 9, 3:38 PM EDTHigh Surf AdvisoryGYXCumberland, Knox, Lincoln, Sagadahoc, York3 days

Nearby

Gale Warnings in Maine, 2019Every gale warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.